

# Day 1 - April 29, 2024

8:30 – 9:00 | Arrival and Coffee, Tea, and Pastries in Mount Kidd Manor – Conference Foyer

9:00 – 9:30 | Welcome, Land Acknowledgement, and Opening Prayer

9:30 – 11:00am | Keynote - Cultivating Connections at MRU and Beyond

11:00 – 11:10 | Coffee and Tea in the Mount Kid Ballroom foyer

11:10 - 12:30pm | Session 1

The Development of an Engaged Association: Creating a Community Prepared to Champion Collective Excellence

Presented by: Lee Easton (80 minute Presentation - Hybrid)
Location: Mount Kidd A/B Facilitated by: Lee Easton

**International Field Schools: What's the problem?** 

Presented by: Joe Pavelka (80 minute workshop)
Location: Mount Kidd C Facilitated by: Marva Ferguson

Play to Learn: Using Games to Increase Engagement and Connection in the Classroom (and with our Colleagues!)

Presented by: Michele Wellsby (30 minute Presentation and 50min. Rec. Activity -

games)

**Location:** Wildflower Room Facilitated by: Teresa Merrells

**Creating a Culture of Respect: Strategies for Navigating Academic Incivility** 

**Presented by:** Leda Stawnychko (80 minute Presentation & Workshop)

**Location:** Mount Allan Room Facilitated by: Chi Dara

12:30 – 1:20pm | Lunch in the Mount Kidd Ballroom

## 1:30 – 2:00pm | Session 2

## **Engaging a Community of Practice in Curricular Redesign**

**Presented by**: Breda Eubank, Jocelyn Taylor, Andrea Phillipson, Nadine Van Wyk, Mark Lafave (30 minute – **Hybrid**) **Location**: Mount Kidd A **Facilitated by**: Teresa Merrells

Facilitating and supporting student coping: the instructor role in supporting student mental health.

Presented by: Michael Huston, Mirjam Knapik (30 minute Presentation)
Location: Mount Kidd C Facilitated by: Marva Ferguson

Better than an A? Community Service Learning as Motivation to Learn

Presented by: Alana Gieck and Karen Owen (30 minute Presentation)

**Location:** Wildflower Room Facilitated by: Michele Wellsby

Cultivating Agency and Belonging through Student-Choice in Assessment: A Case Study from ELCC 1110

Presented by: Maureen Cullen and Nancy Espetveidt (30 minute presentation)

Location: Mount Allan Room Facilitated by: Astrid Heidenreich







2:00 – 2:10 | Coffee and Tea in the Mount Kid Ballroom foyer

## 2:10pm - 3:00pm | Session 3

## **Your Association: Your Contributions Create the Campus Community You Want!**

Presented by: Brenda Lang, Lee Easton, Liza Choi, and Marty Clark
Location: Mount Kidd A
Facilitated by: Lee Easton

# Adapting Instruction (AI): Faculty Responses to the Proliferation of Generative AI Tools

Presented by: Sarah Banting, Jill Boettger, Chris Bullen, Tony Chaston, and Randy Connolly
Location: Mount Kidd C Facilitated by: Chi Dara (50 minute presentation)

### **Connecting with Self and Community Through Sound and Good Vibes**

**Presented by:** Stacey Bliss (50 minute session and workshop - bring a yoga mat!)

**Location:** Wildflower Room Facilitated by: Teresa Merrells

Note: If you have a yoga mat, please bring as you might like to lie out to relax during the 'sound immersion/relaxation' portion of the session. If not, chairs are of course provided. Everyone is welcome to the session!

#### Successes and Failures in Building an Interdisciplinary Faculty Community

Presented by: Charles Hepler (50 minute presentation)

Location: Mount Allan Facilitated by: Michele Wellsby

#### 3:00 – 3:10 | Coffee and Tea in the Mount Kid Ballroom foyer

## 3:10pm - 4:00pm | Session 4

## **Almost Halfway! Preparing for your Mid-Term Tenure Evaluation**

Presented by: Kevin O'Connor, Michael Ata, Nathaniel Wagenaar, and Rachael Pettigrew (50 minute - Hybrid) Location: Mount Kidd A Facilitated by: Michael Wellsby Journeying with students in Indigenous land-based learning towards wellbeing, sustainability, and interconnectedness

Presented by: Joshua Hill (50 minute presentation)
Location: Mount Kidd C Facilitated By: Astrid Heidenreich

**Making It Stick** 

Presented by: Nancy-Angel Doetzel (50 minute presentation)
Location: Wildflower Room Facilitated by: Chi Dara

#### Making Governance Work for Faculty, Or How ever did THAT get approved!?

Presented by: Lee Easton and Marc Schroeder(50 minute presentation)Location: Mount AllanFacilitated by: Lee Easton

#### 4:00 - 4:15 | Coffee and Tea in the Mount Kid Ballroom foyer and transition time to activities

## 4:15pm – 4:30 | Group Photo

Location – Waterfall / Pond in the center of the resort







#### 4:30pm | Recreational Activities

Sign up sheets for all at the registration table

- **Photography Nature Walk** *Meet at the Registration Table* Shiraz Kurji
- **Pickleball** *Meet in the Mount Kidd Building Foyer* Astrid Heidenreich
- **Drumming Circle** *Wildflower Room* Corina Strim

## 6:30pm - 1:00am | Dinner, Music Trivia, Facilitated Games and Dance

Mount Kidd Ballroom for the Dinner, Trivia, Dance & Karaoke

**Mount Allan Room** for Facilitated games and non-alcohol spaces.

Games include (depending on the number of people who choose to participate): Poker, Hearts, Sequence, Apples to Apples, Carcasonne, Risk, Reversi (Othello), Scrabble, Catch Phrase, and Code Names.

Wildflower Room for the Faculty Band.

# **Day 2 – April 30**

Checkout early and store your bags with the concierge in the main hotel lobby

8:00 - 9:00am | Morning Walk (meet at the pond by 8:00am)

8:00 - 9:00am | | Coffee and Tea in the Mount Kidd Ballroom Foyer

## 9:00 – 10:30am | Breakfast and Lightning Rounds

**Location** – Mount Kidd Ballroom **Facilitators:** Lee Easton and Chi Dara

10:30 – 10:40 I Coffee and Tea in the Mount Kidd Ballroom Foyer (Members should Checkout and store bags)

10:40 - 11:30pm | Session 5

You've got tenure! Now what?

Presented by: Irene Shankar, Janet Miller, and Marty Clark (50 minute presentation - Hybrid) Location: Mount Kidd A Facilitated by: Sarah Hamilton and Lee Easton

Bringing Song & Dance to One's 'Being' & 'Doing'

Presented by: Karen Pheasant-Neganigane (50 minute presentation)
Location: Mount Kidd C Facilitated by: Marva Ferguson

**Expanding Horizons: Community Building and Pedagogical Innovation Through OERs** 

Presented by: Amanda Williams (50 minute presentation)
Location: Wildflower Room Facilitated by: Teresa Merrells

**Beyond the Hype: The Real AI Revolution** 

Presented by: Erik Christiansen & Kris Hans (50 minute panel presentation)
Location: Mount Allan Facilitated by: Astrid Heidenreich







11:30 – 11:40 | Coffee and Tea in the Mount Kidd Ballroom Foyer

## 11:40 - 12:00pm | Session 6

Cultivating Inclusive Nursing Education: A Two-Decade Exploration of the EAL Nursing Student Support Program and its Impact on Sense of Belonging and Cross-Cultural Understanding

Presented by: Liza Choi (20 minute presentation - delivered remotely - Hybrid)

Location: Mount Allan A Facilitated by: Chi Dara

Generational Divide or Generational Integration: The legacies of Elders in sustaining communities

Presented by: Marva Ferguson (20 minute presentation)
Location: Wildflower Room Facilitated by: Teresa Merrells

Reflections of Interdisciplinary Collaboration While Teaching Leadership Skills to Midwifery Students

Presented by: Joyce Totton and Leda Stawynchko(20 minute presentation)

Location: Mount Allan Room

Facilitated by: Michele Wellsby

12:00 - 1:00 | Lunch in the Mount Kid Ballroom

## 1:00pm - Finish | Session 7

## More than Good Intentions: Developing a culture of accountability at MRU

Presented by: Milena Radzikowska (80 minute session and discussion - Hyrbrid)

**Location:** Mount Kidd A Facilitated by: Michele Wellsby

#### Media, Misinformation, and Information Literacy: Where Does it Fit at MRU?

Presented by: Brooks Decillia, Elaine Ori, Erika Smith, Sara Sharun, Nick Strzalkowski, and

Madelaine Vanderwerff (80 minute Panel)

**Location:** Wildflower Room Facilitated by: Astrid Heidenreich

Variations on a Theme: Diverse Interpretations of "Belonging" in the

Multicultural MRU Classroom

Presented by: Carolyn Bjartveit (30 minute presentation)
Location: Mount Allan Room Facilitated by: Marva Ferguson

## **Writing Residency** (for Registered Participants)

April 30, 4:00pm Reception and May 1 - 3 Residency.

Location: Wildflower and Mount Allan Rooms Facilitator: Andrea Phillipson Format: Workshop

Thank you for joining us for the 2024 Spring Retreat. This event continues to be an annual success thanks to your participation! Please take a moment to provide your feedback on the Retreat here:

surveymonkey.com/r/MRFARetreat2024

We look forward to seeing you all again next year: April 24-25, 2025









